MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR2; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR2; CATHETER, THROMBUS RETRIEVER
Model Number SFR2-4-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Intracranial Hemorrhage (1891); Paralysis (1997); Vasoconstriction (2126)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The solitaire device has not been returned for evaluation.Based on the provided information, there does not appear to have been any defect of the device during use.The event occurred in the patient post-procedure and the causes could not be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that ct imaging post procedure showed symptomatic intracranial hemorrhage, including headache and hypert ension.As a result they were prescribed oxygen support, pain relief, sedative, and anti-hypertension drugs.The patient became stable and was discharged on (b)(6) 2018.The patient had undergone mechanical thrombectomy with a solitaire for treatment of an acute ischemic stroke.Pre-procedure nihss score was 7, 24 hour post procedure nihss was not done, discharge nihss was 6.Pre-procedure tici was 0, 2b following final pass with solitaire, and 3 post procedure.
 
Event or Problem Description
Additional information: the event was diagnosed by cta image conducted at 24 ± 8 hrs post study procedure.Cta image showed image of subarachnoid hemorrhage around cerebral peduncle.Nhiss score post procedure was not done.Nhiss score was 10 at the time nearest to the event onset.The location of the intracranial bleeding around the cerebral peduncle.Patient received oxygen support, pain relieve drug and need for close follow up by monitor.Patient¿s condition was stable.Patient was conscious, could breathe without oxygen support.His headache relieved.His tension was stable.Left paralysis with 3/5 muscle¿s fort recovered.Patient was discharged to rehabilitation center.Nhiss score at discharge was 6.Thee sequelae the subject developed at resolution: the patient had left paralysis medical history: hypertension with regular treatment.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLITAIRE FR2
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8681374
Report Number2029214-2019-00527
Device Sequence Number19588111
Product Code NRY
UDI-Device Identifier00836462016385
UDI-Public00836462016385
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K123378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model NumberSFR2-4-20
Device Lot NumberA623786
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date06/09/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight29